64 Katsina Students Hospitalised After Taking Deworming Medication

64 Katsina Students Hospitalised After Taking Deworming Medication

At least 64 students of Government Science Secondary School, Batagarawa, in Katsina State, have reportedly been hospitalised after developing complications following the administration of medication for schistosomiasis, a parasitic infection.

According to security analyst Zagazola Makama, the incident occurred on October 26, 2026, when several students reportedly began experiencing vomiting, dizziness and abdominal pain after taking the medication.

Some of the affected students were allegedly unconscious by the time they arrived at medical facilities for treatment.

The students were reportedly taken to General Amadi Rimi Specialist Hospital in Batagarawa, Katsina General Hospital and Turai Yar’Adua Hospital for medical attention.

The circumstances surrounding the students’ reactions to the medication remain unclear, and further investigations are needed to establish what caused the reported complications.

Allegations of Assault Against Teachers

The report also alleged that some teachers physically assaulted students who complained of feeling unwell, accusing them of pretending to be sick instead of helping them obtain medical attention.

The allegations have raised concerns about how the affected students were treated after reporting their symptoms.

However, the claims against the teachers have not been independently verified.

Calls for Government Investigation

Makama called on the Katsina State Government and the state Ministries of Education and Health to investigate the incident and establish the circumstances surrounding the students’ hospitalisation.

He urged the authorities to determine the type of medication administered, the dosage given to the students and whether appropriate medical supervision was provided during the exercise.

He also called for an investigation into the alleged assault of students, urging the authorities to take appropriate action if the allegations are substantiated.

The incident has raised concerns about student safety during school-based health interventions and the need for proper medical supervision when medications are administered to large groups of children.

As of the time of reporting, no official statement from the Katsina State Government or the relevant health authorities had been provided in the account of the incident.

Recommended For You

About the Author: Gists9ja

Leave a Reply

Your email address will not be published. Required fields are marked *


Notice: ob_end_flush(): Failed to send buffer of zlib output compression (1) in /home/gistsjac/public_html/wp-includes/functions.php on line 5581

Notice: ob_end_flush(): Failed to send buffer of zlib output compression (1) in /home/gistsjac/public_html/wp-includes/functions.php on line 5581